MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50333
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: 4fr sheath, cook hydro st.014 wire, cook inflation device.Occupation: lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during an angioplasty procedure of a right occluded posterior tibial vessel, the advance 14 lp low profile balloon catheter ruptured.According to the initial reporter, the balloon device was inserted into a 4fr sheath via pedal access then advanced to the posterior tibial vessel.Upon inflating the device using a 70/30 contrast to saline solution, the balloon ruptured at 8 atmospheres.The user removed the ruptured balloon and used a 3x4 balloon to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is not available at this time.
 
Event or Problem Description
Additional information was received 21apr2020.The balloon was inflated for four seconds prior to rupture.The patient's anatomy was calcified.The balloon was removed over the wire guide.Blood was noted in the inflation device upon rupture.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d10, d11.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: it was reported during an angioplasty procedure of a right occluded posterior tibial vessel, the advance 14 lp low profile balloon catheter ruptured.According to the initial reporter, the balloon device was inserted into a 4fr sheath via pedal access then advanced to the posterior tibial vessel.Upon inflating the device using a 70/30 contrast to saline solution, the balloon ruptured at 8 atmospheres.The user removed the ruptured balloon and used a 3x4 balloon to finish the procedure.Additional information was received 21apr2020.The balloon was inflated for four seconds prior to rupture.The patient's anatomy was calcified.The balloon was removed over the wire guide.Blood was noted in the inflation device upon rupture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a functional test and visual inspection of the complaint device was conducted during the investigation.Physical examination of the returned complaint device noted biomatter throughout the balloon.A leak test was performed using air, and a pinhole leak was found at the distal end of the balloon.A document review was completed as a response to this event.A device master record review was performed, including device specifications, drawings, manufacturing instructions, and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files were reviewed and showed that for the testing related to this failure, all test samples met the acceptance criteria.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, validations, and manufacturing documents provide evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the device for damage upon removal from the package.The ifu states: ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.If balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." the ifu warns the user against over-inflation and states that rupture may occur.Based on the information provided and the results of the investigation, cook has concluded that a definitive conclusion could not be determined.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9959336
Report Number1820334-2020-00814
Device Sequence Number2808120
Product Code LIT
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)230120(10)10275652
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2023
Device Model NumberG50333
Device Catalogue NumberPTAX4-14-170-3-20
Device Lot Number10275652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer04/21/2020
07/14/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date06/05/2020
07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 4 FR RADIAL SHEATH
Patient Age61 YR